Mirtazapine and weight gain HELP - Mental Health Sup...

Mental Health Support

28,218 members16,092 posts

Mirtazapine and weight gain HELP

IBS_Problems profile image
IBS_Problems

I was put on mirtizapine a couple days ago and just got my perscription is using it for ibs and anxiety, does it cause weight gain and is the weight gain because of apitite changes or ‘unjustified’ weight gain this is the one thing I am so scared about I’m already big 5’5” and 160lbs I don’t look huge but I’m bigger then I’d like to be. I am gonna start taking them tonight 15mg for two weeks then 30mg for four weeks (then my next appointment)

14 Replies

I was on 45 mg for years last 2 weeks I reduced down to 30 then 15mg today its nothing.i put weight on even but I lost a lot of weight due to anxiety depression so it kinda worked that way for me.hope you don't need them to long.

Well if they work probs gonna be long term I have really bad anxiety that I can’t leave my house so Yh just hope my weight doesn’t go up at all but I think that’s asking too much. Hope ur doing okay.

K x

An ad can add weight but not all will as we are all different. I am on sertraline and haven't put any weight on. I didn't on mirtazapine either.

Sometimes though it's just a question of deciding your priorities and sucking it up. Try not to think that if you put on weight you will be even more reluctant to leave your home as after all very fat people do go out don't they? The main thing is to reduce your anxiety so you can leave your home. x

I had insomnia all last week on lower dose see how I get on without anything.if your hungry before bed after taking them just eat toast or something light.

Have you had any problems with tiredness

I suffered from lack of sleep for years until I started mirtazapine then it did get better but apart from Saturday and sunday ive not slept at all.and that was only because I had a few beers on Saturday.

I have to take quite a few medications that include AD I just cannot loose weight, I have been through diets and clinics, I am still stuck and now sad to say I have given it up as a bad job. My GP Surgery knows my health problems and the associated problems with weight and have, like me accepted my lot.

You could ask your GP what can be suggested, if you are medically fit you could try Sport like Swimming, and diet Swimming will burn calories and tone your body, when you include it in with a diet. When I was in the Youth Clubs I would play Table Tennis as well and when on holiday I would go hill walking in Scotland. That kept my weight down then

BOB

Sorry to be dumb what does AD mean anti-depressants?

Yes Antidepressants

BOB

Defo need to do more exercise I love swimming but I got self harm scars that I’m very self conscious about hopefully boy trunk will help me

K x

Try Bio oil on your cut marks, they should eventually pale during time. if you are going out with short sleeves there are cosmetics used to hide scars available however when swimming the scar marks will return. The idea is to give flexibility to the skin. Talk to your GP he may have suggestions that will help. Sometimes they scars will lighten and be with you for life. Whatever works for you. Your scars now may be part of your life, you need to move on. We all live with past errors. Be confident and move on.

BOB

Hi, I’m sure you’ll find this link interesting and helpful in tackling your IBS fodmapconsultancy.com/

The diet should be followed with instruction from a registered dietitian.

Hello

I have just joined the community and saw your post about Mirtazapine... I can see that it is a year old so it’d be of great help to know how did it go for you on that med as I Am about to start treatment myself. It scares me to think that I might balloon up because it increases appetite big time in many of those taken it.

Many thanks

Laura

So long as you find a way to deal with the cravings you will be fine and I came off it very soon after this post was made it just made me worse but I hope it works out for you

K x

You may also like...